My doctor has prescribed Plaquenil. He did not give me much of an explanation about the med's side effects --- other then the possible and rare eye issues.
I will certainly see my eye doctor-- and will do what's necessary.
However, I have read anecdotal 'stories' on various chat sites that suggest that Plaquenil can cause major hair loss. YIKES !!!
I have beautiful hair and don't want to suffer thinning hair on top of everything else I'm dealing with. Should I be worried ?????
Also....I know there is such a thing as Plaquenil Toxicity, and that dosages should be considered (to avoid toxicity) according to a person's size and weight.
I am a 5'4 female.....and weigh 116 lbs. Is 200 mgs 2 X day too much?
My other concern is that I will LOSE weight on Plaquenil--- and I can't afford that! Does it always cause weight loss?
My doctor did not express to me that it will take many weeks or even months for the Paquenil to even kick in. This is something I learned through research.
So...... I am seriously worried that I'll be blind and hairless and skinny as a rail before it even starts working !!!!!
This med obviously scares me!
BTW....I do not have Lupus. I have Lyme Disease and am not in a terrible amount of pain. My doctor just thought the Panequil will break the lupus/fibro like pain cycles I am having......and will help me get on with my life.
Any thoughts on Paquenil will be GREATLY appreciated !!!!
Thank you soooo much!